Alert archive / Wyoming / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 36, NWS Riverton, WY

August 3, 2001Lincoln County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Aug 3, 2001, 4:22 PM MDT for Lincoln County, Wyoming. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 3, 2001, 4:22 PM MDT (22:22 UTC)
Expired
Aug 3, 2001, 5:00 PM MDT
In force
38 min
Issued by
NWS Riverton, WY
Area
Whole counties

County Lincoln County, WY

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 10.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2001-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2001-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-273 J/kg
Mixed-layer LCL
2817 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KRIW 032223
SVRRIW

WYC023-032300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
422 PM MDT FRI AUG 3 2001

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LINCOLN COUNTY IN SOUTHWEST WYOMING

* UNTIL 500 PM MDT

* AT 422 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND 
SATELLITE IMAGERY INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHWEST 
OF FOSSIL BUTTE NATIONAL MONUMENT...OR ABOUT 13 MILES WEST OF 
KEMMERER...MOVING NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
 HAIL UP TO THE SIZE OF DIMES.
 WINDS UP TO 60 MILES AN HOUR.
 FREQUENT CLOUD-TO-GROUND LIGHTNING.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RIVERTON.



$$
LAT...LON 4186 11093 4174 11076 4202 11032 4219 11055

NOLL

WCJIN-WYSW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 1:20 PM MDT, 3 hours 2 minutes earlier.

Area forecast discussion, Aug 3, 1:20 PM MDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
120 PM MDT FRI AUG 3 2001

WV AND IR LOOPS CONTINUE TO SHOW SUBTROPICAL TRAIL OF MOISTURE
RIDING NORTHWARD INTO UTAH AND EXTREME WESTERN WYOMING. MORNING
T-STORM ACTIVITY WAS CONFINED TO UTAH AND CONTINUES IN EARNEST
THERE. ACTIVITY NOW FORMING OVER NORTHERN COLORADO AND STARTING TO
SPILL INTO SOUTHERN WYOMING WITH ADDITIONAL ACTIVITY BREWING OVER
FAR WESTERN WYOMING. LOW LEVEL MOISTURE CONTINUES TO INCREASE ACROSS
THE REGION WHICH SHOULD DECREASE DRY MICROBURST POTENTIAL. MAIN
THREAT ON FIRE WEATHER SIDE OF HOUSE IS LIGHTNING STRIKES POSSIBLY
IGNITING EXTREMELY DRY FUELS...HENCE ONGOING RED FLAG WARNING THIS
EVENING. AVN/MESO ETA IN GENERAL AGREEMENT WITH BRINGING A VORTICITY
LOBE ACROSS WESTERN WYOMING OVERNIGHT WHICH SHOULD PROLONG
CONVECTIVE ACTIVITY. IN ADDITION THETA E RIDGE OVER MUCH OF WYOMING
TONIGHT INTO SAT MORNING AND LI/S AT OR SLIGHTLY BELOW ZERO.
PRECIPITABLE WATERS AROUND AN INCH AS WELL. FLOW BECOMES MORE
SOUTHWESTERLY SATURDAY AFTERNOON WITH DRYING EXPECTED SATURDAY NIGHT
INTO SUNDAY. SOME UNCERTAINTY ON HOW FAST THIS DRYING WILL OCCUR SO
I WILL ALLOW FOR ISOLATED POPS SATURDAY. TEMPERATURES TO REMAIN ON
THE HOT SIDE WITH 700 MB TEMPS REMAINING RATHER HIGH (16-18C IN
KRIW/KCPR) OVER THE NEXT FEW DAYS. I WILL SHADE GUIDANCE VALUES DOWN
SATURDAY DUE TO CLOUD COVER. IN THE EXTENDED...MODELS DIVERGE
SOMEWHAT WITH ECMWF BUILDING A 600 MB RIDGE OVER WYOMING...I.E. MORE
RETROGRESSION. MRF/AVN CENTERS THIS RIDGE FARTHER EAST OVER NEBRASKA
ALLOWING SOME MONSOONAL MOISTURE TO RETURN TO WYOMING. I WILL NOT
FLIP FLOP ONGOING FORECAST AND LEAVE SLIGHT CHANCE POPS TUESDAY
THROUGH FRIDAY BUT HAVE MONDAY DRY EXCEPT OVER EXTREME SOUTH.

RIW...RED FLAG WARNING THIS EVENING ALL FIRE WX ZONES.

SULLIVAN

In the hours before

Special weather statement, Aug 3, 4:16 PM MDT, 6 minutes before
WYZ016-018-032300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
416 PM MDT FRI AUG 3 2001

...STRONG THUNDERSTORMS OVER SOUTHERN LINCOLN COUNTY...

AT 415 PM MDT...DOPPLER RADAR AND SATELLITE IMAGERY SHOWED STRONG
THUNDERSTORMS OVER SOUTHERN LINCOLN COUNTY. THE STORMS WERE
MOVING NORTH AT AROUND 25 MPH. SMALL HAIL...FREQUENT LIGHTNING...
GUSTY WINDS AND BRIEF HEAVY RAIN WILL ACCOMPANY THESE THUNDERSTORMS
AS THEY MOVE THROUGH SOUTHERN LINCOLN COUNTY DURING THE NEXT
HOUR.

WCJIN-WYSW

NOLL

Nearby

Severe Thunderstorm Warnings in Wyoming, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.